Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV testing ques
Dec 18, 2013

Hi Shannon,

Kindly read my situation below and offer your valuable advice.

I had a protected vaginal and unprotected sex 6 months back.

Below are my testing results so far

Negative results using Home Access Testing HIV-1 at 77, 109, 130 and 174 days after exposure.

Negative results using OraQuick Rapid HIV-1/2 testing at 112, 118, 129, 151, 169, 183 days.

Please advise if these test are reliable against all subtypes of HIV-1 (including Type O, N and others) and HIV-2.

I was on accutane (Acne medication) for six months and completed medication around day# 70 after my encounter. Will this delay/affect serconversion and development of antibodies?

I had symptoms like medium white tongue, mild fever, mild sore throat, itchy bumps, swollen arm pit lymph node, cold. But they all started only after 2 months and did not last more than 2-3 weeks. Not sure if they are related to ARS.

Thanks a lot in advance

Response from Ms. Southall

Hi The guidelines for testing are to be tested 90 days post exposure and as long as there were no other exposures during this time the test results are considered conclusive. The home test are very accurate. The thing to remember is that there are other sexually transmitted infections that you need to be concerned about. There are also other reasons that you could be experiencing these symptoms from, other STI's, or the flu, colds, ear infections etc...... No medications that you are on can interfere with the results of HIV testing. You can consider yourself HIV free from the exposures you talked about and if your symptoms continue I recommend that you follow up with your health care provider for further evaluations.

Be well and stay safe, Shannon



Previous
HIV THROUGH DIGITAL ANAL-MASTURBATION
Next
is it possible

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement